Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Taking medicine for hypothyroid. Have swelling and redness on eyelid. How to overcome this?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Excellent
Answered by

Neurologist
Practicing since : 1994
Answered : 5501 Questions
Question
Hi actually i am having swelling in my left eyelid, redness also. i have hypothyroid i take med 25mg and 50 mg alternately but i got thyroid test done now its normal because my doctor fisrst said get thyroid test done for eye problem. but its normal he says there is no allergy but we have to know the cause why this swelling exists. Ten i again went to him he gave me FML, Appamisde plus and Refresh tears because i felt dryness and irritation also. he also said that my lefet eye is getting weak little bit i need spects for computer i am having strain in fromt of computer.can you tell me whats the exact cause of sweeling as now after taking all these med no relief 4 days passed and i have to go for checkup again after 2-3 days.
Posted Mon, 13 May 2013 in General Health
 
 
Answered by Dr. Sudhir Kumar 33 minutes later
Hi Ms XXXXXXX

Thank you for posting your query.

Swelling and redness of eyelid may be related to an infection or allergy.

In addition, hypothyroid state can also cause the same, but that has been excluded with normal thyroid state.

If poosible, please upload a photograph of the affected eyelid. You can do so either on this website or send to my email: YYYY@YYYY

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar
My email: YYYY@YYYY
My Website: WWW.WWWW.WW My blog: http://bestneurodoctor.blogspot.com/
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for hypothyroid. Have swelling and redness on eyelid. How to overcome this? 3 minutes later
My doctor said its not the case of allergy and thyroid so i wanted to know whats the other cause can weak eyesight or computer be the cause for this or some other problem . my doctor also said tat if required he will get a MRI done what for MRI is done
 
 
Answered by Dr. Sudhir Kumar 14 minutes later
Thank you for getting back with more details.

MRI is done to look for soft tissue details, such as muscles that move the eyelids, eyeball, nerves that move the eyelids and eyeballs, etc. I think if you do not improve, doing MRI would be a good idea.

Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for hypothyroid. Have swelling and redness on eyelid. How to overcome this? 14 minutes later
earlier i havent felt that my eyesight getting weak but it is little bit weak can this be the cause of swelling or vice versa. what can be the cause of eyelid swelling according to you not getting improved despite of the above treatment.
 
 
Answered by Dr. Sudhir Kumar 30 minutes later
Thank you for getting back.

What is your eyesight now? Normal sight should be 6/6 in both eyes.
If allergy and infection have been ruled out, then we have to look at weakness of nerves, and soft tissue swelling due to auto-antibodies.
A clinical photograph of the eyelid would be useful.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor